Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 30, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Oct 26, 2017, 3:45 PM EDT. It took effect at Oct 27, 2017, 6:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2017, 3:45 PM EDT (19:45 UTC)
- In effect from
- Oct 27, 2017, 6:00 AM EDT
- Expired
- Oct 27, 2017, 4:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
902 WHUS73 KDTX 261945 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 PM EDT THU OCT 26 2017 ...GALES EXPECTED ACROSS NORTHERN LAKE HURON FRIDAY... .HIGH PRESSURE OVER THE REGION IS RESULTING IN LIGHT AND VARIABLE WINDS WHICH WILL PERSIST INTO THE OVERNIGHT HOURS. WINDS WILL INCREASE WHILE BECOMING EAST-SOUTHEASTERLY LATER TONIGHT AS THE PRESSURE GRADIENT TIGHTENS UP IN ADVANCE OF THE LOW PRESSURE SYSTEM WHICH WILL BE SLOWLY ENTERING THE WESTERN GREAT LAKES TONIGHT. AN OCCLUDED FRONT WILL LIFT NORTHWARD THROUGH AT LEAST A PORTION OF LAKE HURON WHICH WILL RESULT IN VARYING CONDITIONS ACROSS THE BODY OF WATER. WARM ADVECTION SOUTH OF THE BOUNDARY WILL LEAD TO WARMER, MORE STABLE, SOUTHEASTERLY FLOW, WHILE NORTH OF THE BOUNDARY COOLER, MORE UNSTABLE, EASTERLY FLOW WILL WILL ALLOW GUSTIER WINDS TO DEVELOP. FOR THIS REASON THE GALE WATCH WILL BE UPGRADED TO A GALE WARNING WITH THIS FORECAST PACKAGE. ONCE THE OCCLUSION PASSES ACROSS THE LAKE, WINDS WILL BECOME SOUTHWESTERLY AND WILL RELAX SOME WITH A WEAKER GRADIENT PRESENT. EVEN WITH THE WEAKER GRADIENT, THE LOW WILL SLOWLY EXIT THE REGION THROUGH THE WEEKEND KEEPING A COLD AIRMASS OVER THE LAKES CREATING ENOUGH INSTABILITY OVER THE LAKES TO KEEP GUSTS UP CLOSE TO 25 KNOTS. LHZ361-362-271000- /O.UPG.KDTX.GL.A.0025.171027T1000Z-171027T2000Z/ /O.NEW.KDTX.GL.W.0030.171027T1000Z-171027T2000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 345 PM EDT THU OCT 26 2017 ...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE EAST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ IRL
4 follow-up statements
993 WHUS73 KDTX 270151 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 951 PM EDT THU OCT 26 2017 ...GALES EXPECTED ACROSS NORTHERN LAKE HURON FRIDAY... .HIGH PRESSURE OVER THE REGION IS RESULTING IN LIGHT AND VARIABLE WINDS WHICH WILL PERSIST INTO THE OVERNIGHT HOURS. WINDS WILL INCREASE WHILE BECOMING EAST-SOUTHEASTERLY LATER TONIGHT AS THE PRESSURE GRADIENT TIGHTENS UP IN ADVANCE OF THE LOW PRESSURE SYSTEM WHICH WILL BE SLOWLY ENTERING THE WESTERN GREAT LAKES TONIGHT. AN OCCLUDED FRONT WILL LIFT NORTHWARD THROUGH AT LEAST A PORTION OF LAKE HURON WHICH WILL RESULT IN VARYING CONDITIONS ACROSS THE BODY OF WATER. WARM ADVECTION SOUTH OF THE BOUNDARY WILL LEAD TO WARMER, MORE STABLE, SOUTHEASTERLY FLOW, WHILE NORTH OF THE BOUNDARY COOLER, MORE UNSTABLE, EASTERLY FLOW WILL WILL ALLOW GUSTIER WINDS TO DEVELOP. FOR THIS REASON THE GALE WATCH WILL BE UPGRADED TO A GALE WARNING WITH THIS FORECAST PACKAGE. ONCE THE OCCLUSION PASSES ACROSS THE LAKE, WINDS WILL BECOME SOUTHWESTERLY AND WILL RELAX SOME WITH A WEAKER GRADIENT PRESENT. EVEN WITH THE WEAKER GRADIENT, THE LOW WILL SLOWLY EXIT THE REGION THROUGH THE WEEKEND KEEPING A COLD AIRMASS OVER THE LAKES CREATING ENOUGH INSTABILITY OVER THE LAKES TO KEEP GUSTS UP CLOSE TO 25 KNOTS. LHZ361-362-271400- /O.CON.KDTX.GL.W.0030.171027T1000Z-171027T2000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 951 PM EDT THU OCT 26 2017 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE EAST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441>443-271400- /O.NEW.KDTX.SC.Y.0071.171027T1200Z-171027T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 951 PM EDT THU OCT 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT FROM 8 AM TO 4 PM EDT FRIDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTHEAST WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DG
496 WHUS73 KDTX 270817 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 417 AM EDT FRI OCT 27 2017 ...EASTERLY GALES TODAY ON NORTHERN LAKE HURON... .EASTERLY NEAR-GALES WILL GUST TO GALES OVER THE NORTHERN HALF OF LAKE HURON AS LOW PRESSURE SLOW MIGRATES THROUGH THE NORTHERN GREAT LAKES TODAY. FRESH SOUTHWEST FLOW WILL DEVELOP ACROSS THE WATERS BY EARLY TONIGHT. ALTHOUGH WIND GUSTS WILL BE LIMITED...THE STRONG BREEZE WILL STILL WARRANT SMALL CRAFT ADVISORIES FOR THE NEARSHORE ZONES OF LAKE HURON THROUGH TONIGHT. WIND GUSTS WILL INCREASE ON SATURDAY AS COOLER AIR FILTERS IN FROM THE SOUTHWEST. THIS MAY WARRANT EITHER AN EXTENSION OF THE EXISTING ADVISORIES OR THE ISSUANCE OF A NEW SET OF ADVISORIES FOR A PORTION OF THE WATERS ON SATURDAY. LHZ361-362-272000- /O.CON.KDTX.GL.W.0030.171027T1000Z-171027T2000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 417 AM EDT FRI OCT 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE EAST WITH GUSTS UP TO 41 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441>443-272000- /O.CON.KDTX.SC.Y.0071.171027T1200Z-171027T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 417 AM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHEAST WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
980 WHUS73 KDTX 271148 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 748 AM EDT FRI OCT 27 2017 ...GALES CONTINUE OVER NORTHERN LAKE HURON... ...SMALL CRAFT ADVISORIES EXPANDED FOR SOUTHERN MARINE AREAS... .EASTERLY NEAR-GALES WILL GUST TO GALES OVER THE NORTHERN HALF OF LAKE HURON AS LOW PRESSURE SLOW MIGRATES THROUGH THE NORTHERN GREAT LAKES TODAY. FRESH SOUTHWEST FLOW WILL DEVELOP ACROSS THE WATERS BY EARLY TONIGHT. ALTHOUGH WIND GUSTS WILL BE LIMITED...THE STRONG BREEZE WILL STILL WARRANT SMALL CRAFT ADVISORIES FOR THE NEARSHORE ZONES OF LAKE HURON THROUGH TONIGHT. WIND GUSTS WILL INCREASE ON SATURDAY AS COOLER AIR FILTERS IN FROM THE SOUTHWEST. THIS MAY WARRANT EITHER AN EXTENSION OF THE EXISTING ADVISORIES OR THE ISSUANCE OF A NEW SET OF ADVISORIES FOR A PORTION OF THE WATERS ON SATURDAY. LHZ361-362-272000- /O.CON.KDTX.GL.W.0030.000000T0000Z-171027T2000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 748 AM EDT FRI OCT 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 32 KNOTS FROM THE EAST WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ422-272000- /O.EXA.KDTX.SC.Y.0071.171027T1200Z-171027T2000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 748 AM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTHEAST WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED 8 TO 10 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ444-272000- /O.EXA.KDTX.SC.Y.0071.171027T1200Z-171027T2000Z/ MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 748 AM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTH WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED 8 TO 10 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ421-441>443-272000- /O.CON.KDTX.SC.Y.0071.171027T1200Z-171027T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 748 AM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHEAST WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
438 WHUS73 KDTX 271953 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 353 PM EDT FRI OCT 27 2017 ...WINDS TO SLOWLY DECREASE OVER NORTHERN LAKE HURON INTO TONIGHT... .THE VERY BROAD NATURE TO THE VERTICALLY STACKED/WEAKENING LOW PRESSURE SYSTEM NOW OVER THE U.P. OF MICHIGAN WILL ALLOW THE SURFACE PRESSURE GRADIENT TO SLACKEN SUBSTANTIALLY OVER THE CENTRAL GREAT LAKES. SURFACE WINDS WILL VEER TO THE SOUTHWEST BY THIS EVENING BUT REMAIN BETWEEN 15 AND 25 KNOTS. THE GALE WARNING THAT HAD BEEN IN EFFECT FOR THE NORTH LAKE HURON BASIN WILL BE ALLOWED TO EXPIRE WITH THE NEXT FORECAST ISSUANCE. SIGNIFICANT WAVE HEIGHTS WILL HOLD IN THE 2 TO 4 FOOT RANGE IN MANY OF THE NEARSHORE WATERS TONIGHT BEFORE LOWERING ON SATURDAY. ADDITIONAL ADVISORIES FOR THE NEARSHORE WATERS THIS WEEKEND IS NOT ANTICIPATED. A WEAK SURFACE RIDGE WILL THEN BUILD INTO THE GREAT LAKES REGION BETWEEN SATURDAY NIGHT AND MONDAY. LHZ361-362-272100- /O.EXP.KDTX.GL.W.0030.000000T0000Z-171027T2000Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 353 PM EDT FRI OCT 27 2017 ...GALE WARNING WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... THE GALE WARNING WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTH WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT FRIDAY. $$ LHZ422-272100- /O.EXP.KDTX.SC.Y.0071.000000T0000Z-171027T2000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 353 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 17 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT FRIDAY. $$ LHZ421-441>443-272100- /O.EXP.KDTX.SC.Y.0071.000000T0000Z-171027T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 353 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 15 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT FRIDAY. $$ LEZ444-272100- /O.EXP.KDTX.SC.Y.0071.000000T0000Z-171027T2000Z/ MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 353 PM EDT FRI OCT 27 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 15 KNOTS FROM THE SOUTHWEST WITH GUSTS UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT FRIDAY. $$ AA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Oct 26, 3:37 PM EDT, 8 minutes earlier.
Area forecast discussion, Oct 26, 3:37 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 337 PM EDT Thu Oct 26 2017 .DISCUSSION... NEAR TERM / THROUGH 6 AM FRIDAY MORNING As of 335 PM EDT...A quiet, but cool, fall day continues across the region as high pressure both at the surface and aloft remain in place. Surface high pressure core continues to slide off to the southeast across the upper Ohio River Valley, allowing for a light south to southwest return flow to develop. Overall pressure gradient is rather lax, so gradient flow coupled with daytime heating has only resulted in winds generally under 10 mph, with a few occasional gusts up around 15 mph. Fairly deep boundary layer mixing heights and a favorable dry profile, with a PWAT value from the 12z observed KDTX sounding near record dry levels for the date, has allowed for mixing heights to exceed 3 kft. Despite 850 hPa temps around 0 C, these mixing heights coupled with weak low-level warm air advection have resulted in temperatures reaching into the lower 50s for most areas, with some upper 40s also noted. Abundant sunshine and dry weather prevail, with the upper-level ridge cresting overhead late this afternoon/early evening along with the dry atmospheric column. For tonight, latest water vapor imagery continues to show a strengthening upper-level trough digging into the northern Plains, with two weak surface wave reflections. This system will be the next to impact the region during the short term period. Out ahead of the system, low-level warm air advection will be on the increase, helping to keep low temperatures elevated somewhat in the low and mid 40s, with a few upper 30s readings possible in the Thumb. Upper- level diffluence increases across the region tonight as well, allowing for increasing high clouds to stream across southeast Michigan, especially north of the Detroit metro. SHORT TERM / 6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT The aforementioned system will continue to approach the region during the day Friday, as the upper-level trough continues to deepen in response to a potent reservoir of northern stream PV. Despite the abundant PV energy associated with this system, vertical stacking looks to ensue throughout the course of the day Friday and continuing into Saturday, with the system's warm front attempting to push into southeast Michigan but stalling near the Indiana/Ohio border as the occlusion process begins. Model guidance is in general agreement that a surge in moisture (PWAT values increasing to around 1.0 inch riding the low-level theta-e advection nose) will accompany the approach of the occluded front late in the day Friday, with additional convergence along near the triple point focusing a band of showers late Friday afternoon through Saturday morning. Earlier in the day Friday, some widely scattered showers in the warm advection regime will be possible mainly north and west. Cloud cover will be on the rapid increase early Friday as well, with cloudy skies expected by the afternoon. Despite the increase in cloud cover though, warm air advection will allow temperatures to be roughly 5 degrees or so warmer than today warming into the mid and upper 50s for most areas. Depending on how thick the cloud cover gets, a few areas across far southeast Michigan may flirt with low 60s readings. Latest ensemble sensitivity analysis suggests that the midlevel wave may end up being not as deep likely due to the occlusion process that will be well underway. Northern stream jet analysis seems to favor this solution as well, with the jet streak already ejecting northeast around the base of the trough keeping the system more progressive in nature. Still, a brief window of favorable jet dynamics looks to occur Friday night as southeast Michigan is briefly placed in the right entrance region of the departing jet streak. With the lingering frontogenetical forcing along the occluded front coupled with a burst of isentropic lift, areas of embedded more moderate to perhaps briefly heavy rain in the band of showers will be possible. Instability will be meager, so not anticipating any thunder with the band. Rainfall amounts will feature a sharp gradient, as the dry slot moves in quickly behind the band of showers heading into Saturday, with areas south and east seeing around a half of an inch of rain, with less than a tenth of an inch across the Tri-Cities region. As the front pushes through the region into early Saturday morning, cold air advection will ensue as the upper-level cold pool traverses the upper Great Lakes during the day Saturday, as 700 hPa temps decrease to -13 C along with 1000-500 hPa thicknesses of sub 530 dam. Steep low-level lapse rates look to generate enough instability coupled with the cold pool to keep a lingering chance of showers through the day Saturday as the environment changes to a lake effect regime. Deep inversion heights downstream of Lake Michigan (approaching 8-10 kft) will help promote some lake enhanced activity reaching possibly as far east as the US 23 corridor, coupled with a modestly favorable profile in both speed and directional fetch. If any banding can develop, cannot rule out some mixing of graupel in with the showers. Latest probabilistic guidance is rather bearish with snowfall potential Saturday night (less than 20 percent chance) as core of cold pool aloft moves overhead mainly to the north, and with low temperatures forecast to be mainly in the 33-36 range, chances of snow will be low but cannot rule out a few wet flakes mixing in from time to time Saturday night. Longwave troughing becomes established across the eastern third of the CONUS for Sunday as the northern stream remains quite energetic. Upstream, a clipper-type low pressure system will quickly approach the region from lower Canada during the day Sunday, with the lake effect regime being replaced by brief shortwave ridging aloft resulting in mainly dry weather Sunday into Sunday night. Lingering midlevel moisture will keep partly to mostly cloudy skies in place amidst a brisk west/northwest flow. High temperatures on Sunday will only reach the upper 40s, with lows Sunday night in the low and mid 30s. LONG TERM / MONDAY THROUGH THURSDAY A northern stream wave dropping southeast into the Great Lakes region on Monday will bring another reinforcing shot of cooler air for early next week as longwave troughing continues over the region. As an upper low associated with the wave phases with a Nor'easter over Quebec, cyclonic, westerly flow will be maintained through late Tuesday with 850-mb temps near -5 C. This will bring a period of lake-enhanced showers late Monday through Tuesday across the region as high remain in the mid to upper 40s. Near-surface temps look to remain warm enough for all liquid but cannot rule out wet snowflakes mixing in, especially late Tuesday. Another northern stream wave then looks progged to drop across the region midweek as a southern stream shortwave ejects northeast out of the Southern Plains. Uncertainty regarding the position and timing of these two features remains but will continue shower chances through midweek. && .MARINE... High pressure over the region is resulting in light and variable winds which will persist into the overnight hours. Winds will increase while becoming east-southeasterly later tonight as the pressure gradient tightens up in advance of the low pressure system which will be slowly entering the western Great Lakes tonight. An occluded front will lift northward through at least a portion of Lake Huron which will result in varying conditions across the body of water. Warm advection south of the boundary will lead to warmer, more stable, southeasterly flow, while north of the boundary cooler, more unstable, easterly flow will will allow gustier winds to develop. For this reason the gale watch will be upgraded to a gale warning with this forecast package. Once the occlusion passes across the lake, winds will become southwesterly and will relax some with a weaker gradient present. Even with the weaker gradient, the low will slowly exit the region through the weekend keeping a cold airmass over the lakes creating enough instability over the lakes to keep gusts up close to 25 knots. && .HYDROLOGY... A low pressure system developing over the Midwest will send a cold front across lower MI Friday afternoon through Friday night bringing a period of showers to the region. The north-south orientation of the front may lead to a large gradient of rainfall totals with the Saginaw Valley coming in on the low end and higher totals toward the south and east. Current rainfall totals look to be mainly around 0.25 to 0.5 inches, with less than 0.25 inches over the Saginaw Valley. && .PREV DISCUSSION... Issued at 649 AM EDT Thu Oct 26 2017 AVIATION... A ridge of high pressure extending across Se Mi this morning and afternoon will sustain light winds. The only clouds will be high level streaming across the area from the northwest. Light southeast winds will develop this evening as the sfc high departs to the east and low pressure advanced into the western Great Lakes. //DTW THRESHOLD PROBABILITIES... * None. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...Gale Warning from 6 AM to 4 PM EDT Friday for LHZ361-362. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && NEAR/SHORT TERM...IRL LONG TERM...JD MARINE.......DRK HYDROLOGY...DRK AVIATION.....SC You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Oct 26, 3:44 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 344 PM EDT Thu Oct 26 2017 MIZ047>049-053>055-060>063-068>070-075-076-082-083-271100- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 344 PM EDT Thu Oct 26 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-271100- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 344 PM EDT Thu Oct 26 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Warning is in effect for Northern Lake Huron on Friday. Refer to the latest marine forecasts for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. IRL
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:43 AM EDT | Gale Watch | DTX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.